MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 23426988
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during pcoma (posterior communicating artery) aneurysm embolization case, after the coil (subject device) was delivered to go into aneurysm, the operator pulled it back a little for adjustment and when the it reached tip of the microcatheter, it detached unexpectedly.The operator replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
It was reported that during pcoma (posterior communicating artery) aneurysm embolization case, after the coil (subject device) was delivered to go into aneurysm, the operator pulled it back a little for adjustment and when the it reached tip of microcatheter it detached unexpectedly.The operator replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual test, the coil delivery wire kinked/bent, the main coil was found to be stretched, and the main coil was found to be detached/separated.A functional test was not performed as the reported event was confirmed during visual; analysis.The reported complaint was confirmed during device analysis.The device failed to meet specifications when received for complaint investigation based on damage noted to the device during the analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The device was returned for analysis and the coil delivery wire was noted to be kinked/bent.The main coil was returned detached.The main coil was stretched.It is probable that these abnormalities were caused as a result of handling of the device during the clinical procedure, therefore an assignable cause of handling damage will be assigned to the reported and analyzed ¿main coil prematurely detached/separated during use¿ and the analyzed ¿coil delivery wire kinked/ bent.¿ the as analyzed 'main coil stretched¿ will be assigned procedural factors as this issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TARGET 360 NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15874219
Report Number3008881809-2022-00593
Device Sequence Number19465972
Product Code HCG
UDI-Device Identifier04546540697981
UDI-Public04546540697981
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model Number23426988
Device Catalogue NumberM0035421520
Device Lot Number23426988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F GUIDE CATHETER (NON-STRYKER); SL-10 CATHETER (STRYKER); TARGET COIL (STRYKER); XT-27 CATHETER (STRYKER)
Patient Age55 YR
Patient SexFemale
Patient RaceAsian